Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain in leg
Feb 12, 2013

I have been positive since 1994 but have taken Atripla simce 2007. I recently had a UTI and was prescribed Cipro. Two days on the Cipro I began to experience pain in my muscles in my right calf. I stayed on the Cipro for 6 days of the 10 day regimen experiencing muscle pain each day. Since going off Cipro, I have experienced peripheral neuropathy constantly in my left leg with pain radiating from my buttocks to my calf with burning and tingling on the sole of my left foot. Since the pain is constant (every day), is it related to my HIV (undetectable viral load and CD4 of 855)? My job requires me to sit which is hard to do. My muscles in my left leg (especially calf) are so tight it hurts to bend my leg. What can I do to stop the pain?

Response from Dr. Henry

Ciprofloxcin can sometimes cause tendonitis and less often some muscle problems. The discomfort in right leg and then left leg would rarely be due to the Atripla or HIV infection given the scenario you described. I recommend getting having a full clinical examination including neurological assessment to try to pin down whether a nerve, muscle, or tendon problem seem more likely and what management options area available to you. KH



Previous
Peripheral Neropathy
Next
cold symptoms after starting treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement